Louisiana, 2006

Tornadoes and Damaging Winds in Louisiana, November 14 to 15, 2006

November 14 to 15, 2006 · NWS LIX · 10 events in 6 counties and zones

Severe thunderstorms developed in the vicinity of a warm front that moved north across southeast Louisiana during the afternoon and evening of the 14th and in advance and along a cold front that moved through the area during the morning of the 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
$692,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Severe thunderstorms developed in the vicinity of a warm front that moved north across southeast Louisiana during the afternoon and evening of the 14th and in advance and along a cold front that moved through the area during the morning of the 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 14, 1:37 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 14, 1:37 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CST TUE NOV 14 2006

.UPDATE...
UPDATED GRIDS AND ZONE FORECAST TO ACCOUNT FOR TORNADO POTENTIAL
ASSOCIATED WITH TORNADO WATCH 849. ALSO INCREASED RAIN CHANCE TO
LIKELY OVER NORTHWEST HALF REST OF TODAY. KLIX 19Z SOUNDING SHOULD
BE AVAILABLE SHORTLY. KLCH 18Z SOUNDING IS AVAILABLE AND SHOWS
MODERATE SURFACE BASED INSTABILITY AND STRONG 0-1KM SRH TO SUPPORT
ROTATING STORMS AND TORNADOES. WARM FRONT IS SURGING
NORTHEAST...AND WAS LOCATED ALONG THE LOWER ATCHAFALAYA RIVER
BETWEEN LFT/ARA AND BTR DOWN TO COASTAL TERREBONNE PARISH.
TORNADOES ARE POSSIBLE MAINLY JUST AHEAD AND BEHIND THE WARM
FRONTAL PASSAGE.

.MARINE...
ISSUED SMALL CRAFT ADVISORY FOR THE COASTAL WATERS AFTER 9 PM THIS
EVENING. WILL BE ISSUING A SMALL CRAFT ADVISORY FOR LAKES
PONTCHARTRAIN AND MAUREPAS WITH THE AFTERNOON PACKAGE. THE COASTAL
WATERS WILL LIKELY BE UPGRADED TO A GALE WARNING FOR A PORTION OF
WEDNESDAY...ESPECIALLY AROUND MIDDAY...FOR STRONG WINDS NEAR AND
BEHIND THE COLD FRONT.

&&

.PREV DISCUSSION... (ISSUED 743 AM CST TUE NOV 14 2006)

UPDATE...
UPDATED ZONES AND GRIDS TO REFLECT ONGOING TREND. SCATTERED
SHOWERS ALMOST FOLLOWING TUES 00Z RUN OF GFS QPF FIELD THROUGH 00Z
WED STEP FOR STEP.

PREV DISCUSSION... (ISSUED 415 AM CST TUE NOV 14 2006)

DISCUSSION...
LATEST SURFACE ANALYSIS SHOWED AN ELONGATED 1015MB HIGH ALONG THE
MISSISSIPPI VALLEY WITH A WEAK PRESSURE GRADIENT OVER THE FORECAST
AREA. PATCHY FOG WAS NOTED AT HALF OF THE REPORTING STATIONS BUT
NO PROBLEMS THIS MORNING YET. LEE SIDE TROUGH HAS DEVELOPED ON THE
HIGH PLAINS AS A FAST NORTHWEST FLOW ALOFT WILL DEEPEN THE TROUGH
AND BRING IN EMBEDDED DISTURBANCES ACROSS THE ROCKIES OVER PLAINS
TODAY. UPPER AIR ANALYSIS CONTINUE TO SHOW A TROUGH AXIS FROM THE
NORTHERN PLAINS SOUTHEAST TO MISSISSIPPI GULF AND VERY STRONG
SHORT OVER EASTERN OREGON. 00Z TUESDAY SOUNDING FROM SLIDELL
SHOWED AN INCREASE OF PW UP TO 0.8 INCH...OTHERWISE STABLE.

SHORT RANGE MODELS COMING TOGETHER IN THINKING WITH THIS PACIFIC
SYSTEM. SHORT WAVE WILL LIKELY DIVE SOUTHEAST DEEPENING THIS
EVENING OVER THE SOUTHERN PLAINS AND FINALLY EVOLVING TO INTO A
CLOSED LOW EASTERN OKLAHOMA...REMAINING POSITIVELY TILTED UNTIL
PASSING EAST OF THE FORECAST AREA WEDNESDAY EVENING.

THE ASSOCIATED SURFACE TROUGH WILL DEVELOP INTO A LOW OVER WYOMING
THIS MORNING AND QUICKLY DIVE SOUTHEAST TODAY. ONCE THE DEEP LOW
MOVES OVER WEST OKLAHOMA...SOUTHERLY FLOW OVER THE LOWER
MISSISSIPPI VALLEY AND WARM FRONT IS EXPECTED ACROSS THE FORECAST
AREA SOUTHWEST TO NORTHEAST. SURFACE BASE CAPE VALUES AREA
EXPECTED TO JUMP FROM NIL LATE THIS AFTERNOON TO 2000 J/KG BY
MIDNIGHT AND PW VALUES ARE INCREASE UP TO 1.7 INCHES. SRH VALUES
ALONG THE WARM FRONT WILL INCREASE UP TO 200 TO 250 M2/S2. THE
NOSE THE JET MAX IS EXPECTED TO RESIDE OVER THE ARKLATEX REGION
00Z WED AND MOVE EAST THROUGH MIDNIGHT...PLACING THE FORECAST
AREA UNDERNEATH THE RIGHT FRONT QUAD...NOT FAVORABLE BUT
DIRECTIONAL SHEAR AT LL STILL CONCERNS THE CREW A LITTLE. WILL INSERT
SEVERE WORDING IN ZONES TONIGHT AS ONE OR TWO STORMS MAY TURN IF
CONVECTION DEVELOPS ALONG THE WARM FRONT.

ONCE IN THE WARM SECTOR...LL JET OF 60 KNOTS AT 850MB IS EXPECTED
TO DEVELOP FROM SOUTH CENTRAL LOUISIANA TO EAST TO MISSISSIPPI BY
12Z WEDNESDAY. TREMENDOUS WARM AIR ADVECTION WILL CAUSE SURFACE
TEMPERATURES TO RISE LATE TUESDAY EVENING TO WEDNESDAY MORNING.
SRH VALUES JUMP UP TO NEAR 400M2/S2 BY MIDNIGHT ACROSS THE NORTH
HALF OF FORECAST AREA...200 FOR SOUTH HALF. THE EHI OFF OF NAM AND
GFS HAS HIGHEST VALUES OF 2 TO 3 ALONG THE WARM FRONT...IN THE
WARM SECTOR AND ALONG THE COLD FRONT...GOOD RANGE TO SUPPORT
TURNING SUPERCELLS. THE COLD FRONT SHOULD PUSH THROUGH THE
FORECAST AREA BETWEEN 14Z AND 21Z WEDNESDAY. WILL MAINTAIN SEVERE
WORDING ZONES AFTER MIDNIGHT THROUGH WEDNESDAY MORNING.

A QUARTER TO A THIRD OF LL WINDS WILL MIX DOWN OVER LAND AND
NEARLY A HALF OVER WATER. PLACEMENT OF MOISTURE STILL REMAINS OVER
THE FORECAST AREA STARTING THIS AFTERNOON AND TIGHTENING UP FROM
SOUTHWEST LOUISIANA TO EAST CENTRAL MISSISSIPPI BY 12Z WED. THE
MAIN UPPER LEVEL LOW PUSH ACROSS THE SOUTH ARKANSAS MIDDAY
WEDNESDAY AND BECOMING NEGATIVELY TILTED OVER MISSISSIPPI BY 00Z
THU. BY THIS TIME...THE ASSOCIATED SURFACE COLD FRONT WILL HAVE
PUSH THRU AND MOISTURE DISPLACE EAST. 80 PERCENT OF THE BOUNDARY
WINDS ARE EXPECTED TO MIX DOWN OVER THE COASTAL WEDNESDAY WITH THE
SOUTHWEST FLOW PRODUCING NEAR 35 KNOTS AHEAD OF THE FRONT OVER THE
COASTAL WATERS.

STRONG WINDS ARE EXPECTED ON THE BACK SIDE OF THIS LOW. 1000 TO
700 THICKNESS VALUES ARE EXPECTED TO DECREASE 100 TO 120 METERS
WEDNESDAY MORNING TO WEDNESDAY NIGHT. SMALL CRAFT AND WIND
ADVISORIES WILL LIKELY BE ISSUED FOR LAND ZONES SOUTH OF TIDAL
LAKES AND MARINE ZONES WEDNESDAY NIGHT. SYSTEM WILL LIKELY PUSH
NORTH NORTHEAST AND WINDS SHOULD DECREASE THURSDAY. A DRY FORECAST
IS EXPECTED THROUGH WEEKEND.

LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR LAZ066.

GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR GMZ550-GMZ555-GMZ570-GMZ575.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR GMZ550-GMZ555-GMZ570-GMZ575.

&&

22
Hazardous weather outlook, Nov 14, 3:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CST TUE NOV 14 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-150100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
300 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORMS AND HEAVY RAIN...

A TORNADO WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE OUTLOOK
AREA UNTIL 7 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
THROUGH TONIGHT ACROSS PORTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST
LOUISIANA...NORTH AND WEST OF NEW ORLEANS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS EAST AND SOUTH OF NEW ORLEANS...AND ALONG
THE MISSISSIPPI COAST.

A WARM FRONT AND UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN
AND SOUTHERN PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI THIS AFTERNOON AND EVENING. CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES THROUGH THE EARLY EVENING HOURS IN
THE TORNADO WATCH AREA.

AN UPPER-LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT
WILL MOVE QUICKLY THROUGH THE REGION LATE TONIGHT INTO WEDNESDAY
MORNING. CONDITIONS WILL AGAIN FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT LATE TONIGHT INTO
WEDNESDAY MORNING.

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE
POSSIBLE ONCE AGAIN OVERNIGHT...ESPECIALLY OVER EXTREME SOUTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND PARTS OF EAST CENTRAL
AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10 AND LAKE
PONTCHARTRAIN. IN ADDITION...DAMAGING WINDS IN EXCESS OF 60 MPH ARE
POSSIBLE AS A SQUALL LINE OF STORMS APPROACHES EXTREME SOUTHWEST
MISSISSIPPI LATE TONIGHT. HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
THUNDERSTORMS TODAY WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES.
LATE TONIGHT...MORE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED.

...MARINE...
STRONG SOUTH WINDS ARE EXPECTED OVER THE COASTAL WATERS TONIGHT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST WEDNESDAY MORNING
ACROSS EASTERN SECTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST
LOUISIANA...GENERALLY ALONG AND EAST OF INTERSTATE 55...METROPOLITAN
NEW ORLEANS...AND HOUMA. WEST OF THIS AREA...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WEDNESDAY MORNING.

A SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WEDNESDAY MORNING.
DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE
EXPECTED ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI AHEAD OF THE COLD FRONT. IN ADDITION...HEAVY RAINFALL
WITH STORM TOTALS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY
HEAVIER AMOUNTS OF 4 TO 5 INCHES POSSIBLE THROUGH MIDDAY WEDNESDAY.
HEAVY RAINFALL COULD RESULT IN FLOODING OF SOME LOW LYING AREAS AND
STREETS.

AT LEAST SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH THURSDAY MORNING ACROSS THE TIDAL LAKES AND COASTAL WATERS.
GALE WARNINGS MAY BE REQUIRED FOR THE COASTAL WATERS ON WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED IN THE TORNADO WATCH AREA.

22

In the hours before

Special weather statement, Nov 14, 1:03 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
103 PM CST TUE NOV 14 2006

LAZ034-141935-
POINTE COUPEE-
103 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING THROUGH THE POINTE COUPEE PARISH...

AT 100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MORGANZA.  THIS THUNDERSTORM IS MOVING TO
THE EAST AROUND 35 MPH...AND WILL AFFECT AREAS IN AND NEAR
NEW ROADS THROUGH 130 PM. THIS THUNDERSTORM IS CAPABLE OF PRODUCING
WINDS GUSTING TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS.  DO NOT STAND BY
WINDOWS.  UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 1:31 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
131 PM CST TUE NOV 14 2006

LAZ035-036-048-142000-
EAST BATON ROUGE-EAST FELICIANA-WEST FELICIANA-
131 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING THROUGH THE FELICIANA PARISHES AND
NORTHERN EAST BATON ROUGE PARISH...

AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A STRONG THUNDERSTORM NEAR ST. FRANCISVILLE.
THIS THUNDERSTORM IS MOVING TO THE EAST AROUND 35 MPH...AND WILL
AFFECT AREAS IN AND NEAR WAKEFIELD...JACKSON...SLAUGHTER...AND
ZACHARY THROUGH 200 PM.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW
AROUND UNSECURED OBJECTS.  IN ADDITION TO WIND...THIS
THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN
THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 2:13 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CST TUE NOV 14 2006

LAZ036-037-142045-
EAST FELICIANA-ST HELENA-
213 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM CONTINUES TO MOVE ACROSS EAST FELICIANA
PARISH...

AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A STRONG THUNDERSTORM NEAR NORWOOD AND CLINTON.
THIS THUNDERSTORM IS MOVING EAST AROUND 35 MPH...AND WILL
AFFECT AREAS IN AND NEAR FELIXVILLE...DARLINGTON...AND GREENSBURG
THROUGH 245 PM.

THIS ACTIVITY IS CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW
AROUND UNSECURED OBJECTS.  IN ADDITION TO WIND...THIS
THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN
THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 2:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CST TUE NOV 14 2006

LAZ037-038-MSZ069-070-142130-
AMITE-PIKE-ST HELENA-TANGIPAHOA-
254 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING ACROSS THE LOUISIANA MISSISSIPPI
STATE LINE...

AT 250 PM CST...A STRONG THUNDERSTORM CONTINUES TO MOVE
EASTWARD AROUND 35 MPH.  THIS ACTIVITY IS LOCATED NEAR
GILLSBURG AND LIVERPOOL...AND WILL AFFECT AREAS IN AND
NEAR OSYKA...KENTWOOD...AND TANGIPAHOA THROUGH 330 PM.

PERSONS IN THESE AREAS CAN EXPECT GUSTY WINDS UP TO 45 MPH.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW
AROUND UNSECURED OBJECTS.  IN ADDITION TO WIND...THIS THUNDERSTORM
IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. MOVE INDOORS WHEN
THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 3:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST TUE NOV 14 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-150400-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
315 PM CST TUE NOV 14 2006

...THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS AND TORNADOES
THROUGH WEDNESDAY MORNING...

A STRONG FALL STORM SYSTEM WILL CAUSE A WARM FRONT TO MOVE NORTH
ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THE REMAINDER OF
THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP
IN ADVANCE OF AND BEHIND THE WARM FRONT THIS AFTERNOON AND EVENING.
CONDITIONS ARE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL...AND TORNADOES...MAINLY WEST OF
INTERSTATE 55...TO KENNER...TO HOUMA LINE THROUGH EARLY EVENING.

THE RISK OF SEVERE WEATHER WILL EXPAND EAST AND SOUTH ACROSS
AREAS SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST
LATER THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL AMOUNTS OF
2 TO 4 INCHES ARE POSSIBLE WHICH COULD CAUSE FLOODING OF STREETS AND
POORLY DRAINED AREAS.

ON WEDNESDAY...A STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL
GULF COAST REGION DURING THE LATE MORNING AND EARLY AFTERNOON.
CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...HAIL...AND TORNADOES WEDNESDAY MORNING.

PERSONS IN SUB-STANDARD HOUSING...LIKE TEMPORARY TRAILERS...SHOULD
MAKE PLANS TO RELOCATE TO A STURDY BUILDING OR SHELTER...AWAY FROM
WINDOWS...IF SEVERE WEATHER THREATENS YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS...
WATCHES AND WARNINGS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE
WEATHER THREAT.

22
Special weather statement, Nov 14, 3:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CST TUE NOV 14 2006

MSZ070-071-142230-
PIKE-WALTHALL-
345 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PIKE COUNTY...

AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM MOVING EAST AROUND 35
MPH ACROSS SOUTHERN PIKE COUNTY. THIS ACTIVITY IS LOCATED NEAR
PROGRESS AND SMITHBURG...AND WILL AFFECT AREAS IN AND NEAR LEXIE...
TYLERTOWN...AND DEXTER THROUGH 430 PM.

GUSTY WINDS UP TO 45 MPH....FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS
THUNDERSTORM. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS
AND CAN BLOW AROUND UNSECURED OBJECTS.  MOVE INDOORS WHEN
THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 tornado, 4 thunderstorm wind. Local standard time, as filed.

Tornado, Washington

When
November 14, 4:00 PM CST
Where
Washington County, Mt Hermon
Rating
F1
Path length
0.5 mi
Path width
50 yd
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
30.950, -90.280

Sheriffs Office reported several mobile homes damaged near Mt Hermon when a tornado touched down.

Tornado, Washington

When
November 14, 4:10 PM CST
Where
Washington County, 10 mi N of Franklinton
Rating
F1
Path length
0.5 mi
Path width
50 yd
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
30.990, -90.150

A tornado touched down destroying a barn and downing trees and power lines.

Thunderstorm Wind, Washington

When
November 14, 4:20 PM CST
Where
Washington County, Thomas
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.970, -90.030

Trees were blown down near the community of Thomas.

Thunderstorm Wind, Iberville

When
November 15, 1:45 AM CST
Where
Iberville County, Plaquemine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
30.280, -91.230

Several trees were blown down in Plaquemine. One tree landed on a house.

Tornado, St. Helena

When
November 15, 1:55 AM CST to 2:05 AM CST
Where
St. Helena County, 6 mi NNE of Montpelier to 8 mi NE of Montpelier
Rating
F2
Path length
3.36 mi
Path width
100 yd
Continued into
Tangipahoa, La (LIX)
Deaths
1 direct, 0 indirect
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
30.750, -90.540

A tornado touched down near the intersection of Louisiana Highways 441 and 1046 and moved northeast to Tangipahoa Parish line west of Arcola. One fatality occurred near the initial touchdown when the tornado struck a small frame house and close-by travel trailer. Both house and travel trailer next to the house were destroyed with debris piled about 25 yards to the northeast. A 43 year-old male in the travel trailer was fataly injured. The tornado continued northeast with damage primarily to trees, powerlines and house roofs.

Tornado, Tangipahoa

When
November 15, 2:05 AM CST to 2:15 AM CST
Where
Tangipahoa County, 3.5 mi W of Arcola to 1.5 mi NW of Arcola
Rating
F1
Path length
2.66 mi
Path width
75 yd
Injuries
2 direct, 0 indirect
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
30.780, -90.590

A tornado moved from St. Helena Parish into northern Tangipahoa Parish, just west of the community of Arcola. The parish emergency manager reported two of the houses were destroyed, and four structures had major damage. Trees and power lines were also blown down by the torando. Two injuries were reported.

Tornado, Washington

When
November 15, 2:50 AM CST to 3:00 AM CST
Where
Washington County, 4.5 mi W of Thomas to 2.2 mi N of Thomas
Rating
F1
Path length
5.01 mi
Path width
75 yd
Continued into
Walthall, Ms (LIX)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
30.970, -89.950

The same thunderstorm complex that produced tornadoes in St Helena and Tangipahoa Parish produced a tornado that touched down on an intermittent path in northern Washington Parish before moving into Walthall County MS. Several mobile homes were damaged, and trees and power lines were blown down.

Thunderstorm Wind, Terrebonne

When
November 15, 3:30 AM CST
Where
Terrebonne County, Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
29.530, -90.680

A portion of the roof of a mobile home was peeled off.

Thunderstorm Wind, Tangipahoa

When
November 15, 3:30 AM CST
Where
Tangipahoa County, Ponchatoula to Hammond
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
30.430, -90.430

Several trees and power lines were blown down between Ponchatoula and Hammond.

Tornado, Plaquemines

When
November 15, 5:07 AM CST
Where
Plaquemines County, 2 mi N of Buras
Rating
F1
Path length
0.5 mi
Path width
35 yd
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
29.379, -89.530

A weak tornado damaged several trailers north of Buras.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, St. Helena2006-11-1543MaleMobile/Trailer HomeDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyThe tornado archive for Louisiana, 2006Warnings in Louisiana, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 6259, 6270, 6271, 6298, 6219, 6220, 6223, 6276, 6593, 6667.